Nevada, 2005

Damaging Wind in Nevada, June 22, 2005

June 22, 2005 · NWS LKN · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before the first event at Jun 22, 12:30 PM PST, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 22, 12:30 PM PST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
130 PM PDT WED JUN 22 2005

.SYNOPSIS...HIGH PRESSURE AND ABOVE NORMAL TEMPERATURES WILL REMAIN
OVER NEVADA OVER THE NEXT WEEK. SOME MOISTURE WILL WORK NORTH FOR A
SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER MAINLY
EASTERN NEVADA.  LOW PRESSURE WILL GRADUALLY MOVE IN FROM THE PACIFIC
COAST FOR MORE UNSETTLED WEATHER ON THE WEEKEND.
&&

.SHORT TERM...BUSINESS PICKING UP WITH TSTORMS ROLLING THROUGH ELKO
RIGHT NOW WITH TSTORMS GUSTS IN EXCESS OF 50KTS. THIS WILL CONTINUE
TO BE THE MAIN ISSUE FOR TONIGHT AS SHOWERS AND TSTORMS ACROSS THE
CWFA WILL CONTINUE TO HAVE STRONG WINDS GIVEN SOUNDING PROFILE. WILL
GO WITH ISOLATED TO SCATTERED POPS ACROSS THE EASTERN HALF OF CWFA
DEPENDING ON AMT OF ACTIVITY SEEN OVER THE NEXT HOUR OR SO. WILL SEE
SOME QPF MEASUREMENTS FROM THESE SHOWERS AND TSTORMS...THOUGH THIS
WOULD NOT BE ENOUGH TO IMPACT FIRE WX CONCERNS.

ATMOSPHERE WILL REMAIN FAIRLY UNSTABLE WITH WARM AND DRY LLVLS
REMAINING OVER THE REGION THROUGH THURSDAY. WITH INFLUENCE OF 50KT
SUBTROP JET OVER THE AREA WILL HAVE AIDED DYNAMICS ACROSS THE AREA
AND WITH CONVERGENCE AND INSTABILITY AXIS REMAINING OVER THE CWFA
WILL KEEP POPS ACROSS EASTERN ZONES ON THURSDAY.

BY THURSDAY NIGHT SEE RESPECTABLE THETA-E RIDGE OVER CENTRAL NV AND
WITH LEFT EXIT REGION OF UPPER JET AND SOLID LAPSE RATES REMAINING
WILL KEEP CONVECTIVE POTENTIAL ACROSS CENTRAL NV FOR FRIDAY MORNING
AND AFTERNOON. ALSO SEEING IN THE NAM A SOLID THETA-E AXIS ACROSS
NE NV AND WITH NATURAL CONVERGENCE ACROSS THE AREA WILL KEEP POPS UP
THERE TOO.

AS UPPER LOW DROPS SOUTH HEADING INTO THE WEEKEND SEEING SOME
DIFFERENCES IN MODELS AS GFS RATHER AGGRESSIVE IN STRENGTH OF
SPLITTING LOW DIVING DOWN INTO SRN CA THIS WEEKEND WHILE OTHER
MODELS KEEP A SPLITTING TROUGH MOVING THROUGH THE REGION. LIKE THE
STRENGTH OF THE GFS BUT LEANING TOWARDS A LESS PROGRESSIVE IDEA IN
SPEED. WITH INSTABILITY POTENTIAL OVER WRN NV THROUGH THE WEEKEND
WILL KEEP POPS ACROSS WRN ZONES FOR SATURDAY.  FEHRN

.LONG TERM...AS UPPER LEVEL SYSTEM STARTS TO PUSH THROUGH THE GREAT
BASIN EARLY NEXT WEEK WILL KEEP ACTIVITY ACROSS NRN AND PARTS OF
CENTRAL NV THROUGH THE FIRST PART OF THE WEEK. AS NW FLOW STARTS TO
PRESS INTO THE WRN U.S. BY TUESDAY WILL START A DRYING TREND WITH
TEMPS NEAR TO SLIGHTLY ABOVE NORMAL.  FEHRN

&&

.AVIATION...MID-LEVEL MSTR MOVG NWD ACRS ERN NV WILL BRING WDLY SCT
MAINLY DRY TSTMS THIS AFTERNOON AND TONIGHT. MAIN THREAT WILL BE STG
GUSTY SFC WNDS AND BLOWING DUST WHICH MAY REDUCE VISIBILITIES TO
LESS THAN A MILE.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...

FLOOD WARNING FOR THE HUMBOLDT RIVER DOWNSTREAM FROM COMUS THROUGH
WINNEMUCCA TO THE HUMBOLDT-PERSHING COUNTY LINE...NVZ030 UNTIL
FURTHER NOTICE.

FLOOD WARNING FOR THE JARBIDGE RIVER NEAR JARBIDGE...NVZ031 UNTIL
FURTHER NOTICE.

FLOOD WARNING FOR LAMOILLE CREEK AND SMALLER STREAMS...NVZ034 UNTIL
FURTHER NOTICE.

RED FLAG WARNING THROUGH 9 PM PDT TONIGHT...FWZ455 AND FWZ457.

&&
Hazardous weather outlook, Jun 21, 7:11 PM PST, 18 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
811 PM PDT TUE JUN 21 2005

NVZ013-035-221300-
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
811 PM PDT TUE JUN 21 2005...CORRECTED FOR WORDING

THIS OUTLOOK IS FOR CENTRAL NEVADA

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOW PRESSURE WILL MOVE UP THE PACIFIC COAST THROUGH WEDNESDAY
BRINGING GUSTY DAYTIME WINDS. A RED FLAG WARNING HAS BEEN ISSUED FOR
FIRE WEATHER ZONES 455 AND 457 FOR WEDNESDAY. PLEASE REFER TO WWUS85
KLKN...RNORFWLKN...FOR FURTHER DETAILS. WINDS WILL DECREASE
WEDNESDAY EVENING AND NO OTHER HAZARDOUS WEATHER IS EXPECTED AFTER
WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

NVZ032-033-036-037-221300-
EXTREME EASTERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
811 PM PDT TUE JUN 21 2005

THIS OUTLOOK IS FOR NORTH CENTRAL AND NORTHEASTERN NEVADA

DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOW PRESSURE WILL MOVE UP THE PACIFIC COAST THROUGH WEDNESDAY
BRINGING BREEZY DAYTIME WINDS AND WARM DAYTIME TEMPERATURES.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

NVZ030-031-034-221300-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
811 PM PDT TUE JUN 21 2005

THIS OUTLOOK IS FOR NORTHWESTERN...EXTREME NORTHEASTERN NEVADA AND
THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE

DAY ONE...TODAY AND TONIGHT

THE HUMBOLDT RIVER FROM COMUS TO WINNEMUCCA CONTINUES TO FLOW AT
FLOOD STAGE. THE JARBIDGE RIVER IN EXTREME NORTHERN ELKO COUNTY AND
LAMOILLE CREEK NEAR THE RUBY MOUNTAINS ARE NEAR FLOOD STAGE AS A
RESULT OF WARMER TEMPERATURES. REFER TO WGUS85 KLKN...RNOFLSLKN...FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE HUMBOLDT RIVER IS EXPECTED TO GRADUALLY RECEDE THROUGH THE
WEEK...AND FALL BELOW FLOOD STAGE BY THE END OF THE WEEK. WARMER
TEMPERATURES WILL BRING A FAST SNOWMELT THIS WEEK AND STREAMS AND
RIVERS DRAINING HIGH ELEVATIONS ARE EXPECTED TO REMAIN HIGH. THE
JARBIDGE RIVER AND LAMOILLE CREEK COULD REACH FLOOD STAGE ANYTIME
THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

CLAYCOMB

In the hours before

Local storm report, Jun 22, 12:13 PM PST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
113 PM PDT WED JUN 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     TSTM WND GST     ELKO                    40.84N 115.76W
06/22/2005  58 MPH           ELKO               NV   NWS EMPLOYEE

            BLOWING DUST REDUCING VISIBILITY TO 1/2 MI LOCALLY

&&

ABTAHI

The radar

The Cedar City radar (KICX), 201 km away, was scanning. The volume nearest the first event began at 22:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, White Pine

When
June 22, 2:05 PM PST to 2:06 PM PST
Where
White Pine County, 8 mi W of Baker
Measured
63 kt (72 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.017, -114.283

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454277.